[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Bloodsugar 500

The immediate danger is ketoacidosis; unconsciousness. This would be highly 
unlikely in the situation you described where your son was being closely 
monitored.  For emergency purposes ask your physician  how you should best 
rapidly decrease a reading that high.  Two common methods are: administer 1 
unit of Humalog for every 20 you want o decrease the reading. This amount 
frightens some people. A more conservative approach is to administer 1 unit 
Humalog for every 50 you want to decrease the reading. Therefore, to reduce a 
reading of 500 down to 
100, administer  20 units of Humalog. Check the reading after 2 hours. As 
long as it is still elevated, continue to administer 1 unit for every 20 you 
are trying to decrease by. Monitor closely. It's much easier to raise the 
sugar again if you overtreated. My son has administered as much as 40 units 
over a 2 hour period with ill effects.  Nan --- intensive care nurse & mom of 
a 14 year old.
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml